Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 87, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 18, 2000, 12:08 PM EDT for Montgomery County, Schenectady County, New York. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2000, 12:08 PM EDT (16:08 UTC)
- Expired
- Jul 18, 2000, 1:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
Counties Montgomery County, NY, Schenectady County, NY
The radar
The Albany radar (KENX), 34 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 11:30 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1088 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 181608 SVRALB NYC057-093-181700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 1208 PM EDT TUE JUL 18 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK MONTGOMERY COUNTY IN EASTERN NEW YORK * UNTIL 100 PM EDT * AT 1157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 19 MILES WEST OF ROTTERDAM JUNCTION...OR ABOUT 9 MILES SOUTH OF FONDA...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROTTERDAM JUNCTION AT 1225 PM EDT NISKAYUNA AND SCOTIA AT 1230 PM EDT $$ LAT...LON 4292 7453 4274 7450 4279 7387 4293 7406
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 9:10 AM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 18, 9:10 AM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 910 AM EDT TUE JUL 18 2000 .DISC...UNUSUAL HI AMPLITUDE PATTERN LOOKS TO CONT FOR THE NEXT 7-10 DAYS. IN THE SHORT TERM STG TROF AND ASSOC COLD FRONT WILL MOVE THRU CWA LT THIS MRNG ERLY AFTN. AT 13Z CDFNT JUST PAST KSYR. FNT SHUD RCH KALB 16Z-17Z. MESOETA CAPES IN RNG OF 1500-2000 J/KG SUPPORTED BY 12Z ALY RAOB WHICH MODIFIED FOR SFC CONDS WUD YIELD CAPES 2000 J/KG. SOME WARMG FCST AT H5 WHICH MAY CUT CAPES SOME...ALTHO TEMPS IN MID HUDSON LKLY TO EXCEED VALUES USED IN MODIFICATION. VRY STG JET ALF WITH LF QUAD ASSISTG LOW LVL CONVRGNC IN PROVIDING GOOD SHOT OF UVM. H8 FLOW NOT SPCLY STG WITH HEL VALUES PROJECTED TO BE REL LOW. THUS STRAIGHT LN WINDS WL BE MAIN THREAT. THREAT OF SVR WX WL END FAIRLY QUICKLY...PROBLY BY 19Z ACRS CWA AS FNT PUSHES THRU. WL ISSUE ROUTINE ZFP BY 930 AM WITH UPDATED SPS. NOT CHNGS TO LATER PDS. .ALY...NONE.
In the hours before
Special weather statement, Jul 18, 7:05 AM EDT, 5 hours 3 minutes before
CTZ001-MAZ001-NYZ054-058>061-063>066-VTZ013-014-181500- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 350 AM EDT TUE JUL 18 2000 ...THUNDERSTORMS COULD BECOME STRONG TO SEVERE TODAY ACROSS EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND... THE BIGGEST RISK WITH ANY THUNDERSTORMS TODAY WOULD BE STRONG GUSTY WINDS...THAT COULD REACH BRIEFLY GUST BETWEEN 40 AND 60 MPH. IF OUTDOORS TODAY...KEEP AN EYE TO THE SKY. IF THREATENING WEATHER APPROACHES...SEEK SHELTER AT ONCE. THUNDERSTORMS WILL MOVE RATHER QUICKLY FROM NORTHWEST TO SOUTHEAST TODAY. STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL WEATHER SERVICE FOR ANY FURTHER STATEMENTS. A COLD FRONT WILL CROSS THE REGION BETWEEN 10 AM AND 3 PM...ACTING AS A TRIGGER FOR THE STORMS. DRIER AND MORE STABLE AIR WILL FOLLOW...THUS EASING THE THREAT OF THUNDERSTORMS BY LATE IN THE DAY. NNNN
Special weather statement, Jul 18, 9:35 AM EDT, 2 hours 33 minutes before
CTZ001-MAZ001-NYZ041>043-047>054-058>061-063>066-VTZ013-014-181900- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 935 AM EDT TUE JUL 18 2000 ...THUNDERSTORMS COULD BE SEVERE TODAY ACROSS EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND... A COLD FRONT MOVING ACROSS CENTRAL NEW YORK AT MID MORNING WILL REACH WESTERN NEW ENGLAND EARLY THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE FRONT WILL INTENSIFY...AND A FEW THUNDERSTORMS MAY BE SEVERE. THE GREATEST THREAT OF SEVERE WEATHER WILL BE FROM THE CAPITAL DISTRICT AND LAKE GEORGE SARATOGA REGION EAST AND SOUTH. THE MAIN SEVERE WEATHER THREAT WILL BE VERY STRONG WINDS. THUNDERSTORMS WILL END BY EARLY AFTERNOON NORTH AND WEST OF ALBANY...AND BY ABOUT 3 PM TO THE EAST AND SOUTH. IF OUTDOORS TODAY...KEEP AN EYE TO THE SKY. IF THREATENING WEATHER APPROACHES...SEEK SHELTER AT ONCE. THUNDERSTORMS WILL MOVE QUICKLY FRcOM WEST TO EAST. STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL WEATHER SERVICE FOR ANY FURTHER STATEMENTS. NNNN
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:12 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 48 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.